Oh has difficulty keeping his eyes open. at times feeling the lids are very heavy. He doesn’t have to be particularly tired when this happens but he has to let his eyes shut for a short time. This does seem peculiar and I would like to know if anyone else has the same problem.
Yes i have the exact same problem.
I.am 59 and have had PD for 5 years.
I get BOTOX injections every 6 - 8weeks
This really helps my eyes.and I feel normal again.
On saying that the last lot of injections dont seem to have worked for very long.
I’m sorry to hear that you’ve been having issues with your eyes. We have extensive information on potential eye problem on our website which would be really good for you to check out.
However, if you continue to experience this issue, your specialist or Parkinson’s nurse will be able to give you more advice and support on this. If you’d like to speak to a Parkinson’s nurse, please give our helpline a call on 0808 800 0303 and they’ll arrange this for you.
I dozed off while eating last week.
It seems like a wave of tiredness that I can’t fight comes over me.
I hope the injections work for you again Babswood. I know this problem is not only distressing but Oh often cannot do anything until he has kept his eyes shut for a while. He is 85 but was active until diagnosed 2 years ago. He hasn’t yet dozed off while eating Hubby, but he does get that kind of tiredness and his eyes keep shutting even when not so tired. I am hopeful this website can help Reah thankou.
In February 2002 I began to have trouble keeping my eyes open. A friend of a friend said it sounded like what her old boss had – Dystonia. It got so bad I was having to push my eyelid up to get them open. By chance another friend was working with someone who used to be in the NHS and knew about Dystonia. He suggested I do a timeline. This showed that it began a few months after I took an anti-emetic (Domperidone) for a migraine.
Twelve cases of drug-induced blepharospasm improved within 2 months of psychotropic cessation Yuko Emoto, Hirofumi Emoto, Eriko Oishi, Syunichi Hikita, and Masato Wakakura Drug Healthc Patient Saf. 2011; 3: 9–14.
A 57-year-old woman presented with a 2-year history of difficulty keeping her eyes open, excessive blinking, eye irritation, and photophobia. For the previous 3 years and 9 months, she had been continuously treated with etizolam 4 mg/day for insomnia and anxiety. After 16–18 months of medication, she felt marked fatigue of her eyes. Voluntary closure of the eyes and sleep relieved this symptom. She tried to avoid sunlight and wind because of eye irritation. Her friends could not understand why she could not open her eyes and she began to avoid company. These symptoms made her more nervous and her insomnia got worse.
Meige’s syndrome: dyskinesia of the eyelids and facial muscles . Paulson GW ( 1972 ): Geriatrics 27: 69-78
Henri Meige described in 1904 what is now commonly called oral facial dystonia. There is some variation in what has been described since in what has been called Meige’s syndrome, but in all descriptions there is blinking and chin thrusting. Some patients have lip pursing or tongue movements and, for a few, the movements spread into the shoulders. The cause remains obscure, treatment less than ideal, and frustration is a major factor as it is with blepharospasm.
Many physicians, even regarding the more common essential blepharospasm, may have had no experience with Meige’s syndrome and the patient may be told the process is psychologic. It is not.
There are some similar conditions related to medication effects, for example, the mouth movement seen when excessive levodopa is present in patients with Parkinson’s disease.
Tardive dyskinesia, the movements that can follow prolonged use of major tranquilizers, can be associated with mouth and tongue movements.
Blepharospasm: a review of 264 patients F.Grandas, J.Elston, N.Quinn & C. D. Marsden J Neurol Neurosurg Psychiatry. 1988 June; 51(6): 767–772.
Most cases of blepharospasm have no other identifiable disease. In our series, an obvious cause was evident in only 14.3% of patients. These included Parkinson’s disease and other forms of Parkinsonism, neuroleptic-induced tardive dystonia, other drugs including levodopa and nasal decongestants may also precipitate blepharospasm. The cause of the blepharospasm was unknown in 226 of the 264 patients. In a small number of patients, blepharospasm was secondary to Parkinson’s disease (19 cases)…Fourteen of the patients were exposed to neuroleptic drugs prior to the onset of blepharospasm, developing tardive dystonia.